Please use this identifier to cite or link to this item: http://nopr.niscair.res.in/handle/123456789/36992
Title: Instabilities of Obliquely Propagating Electromagnetic Modes in the Magnetosphere
Authors: Renuka, G
Viswanathan, K S
Issue Date: Dec-1980
Publisher: NISCAIR-CSIR, India
Abstract: The oblique propagation of the ordinary and the extraordinary electromagnetic modes in the magnetosphere and the instabilities in these modes arising from temperature anisotropy are studied. The dispersion equation is solved numerically using a TDC 316 computer for (i) McIIwain parameter L = 2 and 3; (ii) temperature anisotropy ratio δ (= T/TII ) values varying from 10 to 0.1 and (iil) for wavelength of waves of the order of a kilometer. The computer calculations are carried out for frequencies in the range ω1, to 3 ω1, and ω2 to 3 ω2, where ω1, and ω2, are the left-hand and right-hand cut-off frequencies, and both the real as well as the imaginary parts of the wave vector are calculated. It is found that both the ordinary and the extraordinary electromagnetic waves are unstable and the instability shows a strong dependence on the propagation angle θ, McIlwain parameter L, propagation frequency and also on the temperature anisotropy ratio δ.
Page(s): 242-246
URI: http://nopr.niscair.res.in/handle/123456789/36992
ISSN: 0975-105X (Online); 0367-8393 (Print)
Appears in Collections:IJRSP Vol.09(6) [December 1980]

Files in This Item:
File Description SizeFormat 
IJRSP 9(6) 242-246.pdf138.08 kBAdobe PDFView/Open


Items in NOPR are protected by copyright, with all rights reserved, unless otherwise indicated.